MAUDE Adverse Event Report: ABBOTT VASCULAR INC. EMBOSHIELD NAV6; TEMPORARY CAROTID CATHETER FOR EMBOLIC CAPTURE

ABBOTT VASCULAR INC. EMBOSHIELD NAV6; TEMPORARY CAROTID CATHETER FOR EMBOLIC CAPTURE
Model Number 22438-19
Medical Device Problem Codes Difficult to Remove (1528); Retraction Problem (1536); Improper or Incorrect Procedure or Method (2017); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/12/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not returned for analysis.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot specific issue.In this case, based on the reported information, the difficulty retrieving the filter resulting in the filter dislodging from the viperwire may be the result of an excessive embolic load preventing the filter from being able to fully collapse into the retrieval catheter and upon trying to pull everything out through the introducer sheath, the filter dislodged from the viperwire but remained stuck in the tip of the introducer sheath.The introducer sheath along with the dislodged filter were removed from the patient as one unit.The emboshield nav6 instruction for use states: ¿the emboshield nav6 device can only be used with the barewire filter delivery wire.Use of the device with any guide wire other than the barewire filter delivery wire will lead to loss of the filtration element during the procedure or an inability to retrieve the filtration element¿.In this case, it could not be determined if failing to use the barewire filter delivery wire caused or contributed to the difficulties.Based on the results of the complaint investigation, there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.H6: medical device problem code 2017: guide wire / fdw selection incorrect.
 
Event or Problem Description
It was reported that the procedure was to treat the left distal superficial femoral artery.The emboshiedld nav6 embolic protection system (eps) was prepped and advanced over the vipewire into the anatomy.The emboshield nav6 filter was deployed in the distal popliteal artery with the viperwire placed in the distal peroneal artery.The sfa and proximal popliteal were treated with orbital atherectomy and then angioplasty was performed.The retrieval catheter of the emboshield was advanced to the proximal marker of the device and the viperwire was retracted back until the retrieval catheter encapsulated the filter but the filter would not fully retract so the viperwire and catheter were pulled together.It was watched under fluoro as the filter/catheter/wire were being pulled back, it got slightly stuck in an in-stent stenosis portion of the mid sfa for a few seconds but eventually released and continued to move smoothly through rest of stent/vessel until it got to the tip of the 6fr introducer sheath.Upon trying to pull everything out through the sheath, the viperwire pulled completely through the filter itself leaving the filter stuck at the tip of the sheath alone.The physician ended up pulling the sheath completely out of patient with the filter at the tip.Everything came out of patient and nothing was left behind.There were no adverse patient effects and there was no clinically significant delay in the procedure.No additional information was provided.

Brand Name
EMBOSHIELD NAV6
Common Device Name
TEMPORARY CAROTID CATHETER FOR EMBOLIC CAPTURE
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key23950346
Report Number2024168-2026-00047
Device Sequence Number7946694
Product Code NTE
UDI-Device Identifier08717648137754
UDI-Public(01)08717648137754(17)280331(10)5040361
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K191173
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number22438-19
Device Catalogue Number22438-19
Device Lot Number5040361
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/12/2025
Initial Report FDA Received Date01/02/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/03/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
VIPERWIRE ADVANCE FLEXTIP REF# VPR-GW-FLEX18 LOT#
Patient SexUnknown